MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there was loading issue that the intraocular lens (iol) had indentation when it came out of the injector.The lens was fully inserted into patient's right eye, however was removed and replaced in the same procedure with a lens of same model.There was no patient harm and no medical intervention was required.The patient tolerated the procedure well.No further information is available.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed, since the product was not returned for evaluation.Therefore, the reported issue could not be verified.And product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed, that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the lens was returned for evaluation.As a result the following fields have been updated: section d9: device available for evaluation: yes; returned to manufacturer on: mar 4, 2021 section h6: type of investigation: 10 - testing of actual/suspected device device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during removal and replacement.The lens was cleaned, and no cosmetic defects were observed.The complaint issues could not be confirmed (including dc-loading issues because the complaint lens was received outside/without a cartridge tip), and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the code 1069 provided on the initial report needs to be corrected.The correct medical device problem code is 3020 to capture the cosmetic issue reported.Field below updated: section h6: medical device problem code: 3020.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key11281919
Report Number2648035-2021-07159
Device Sequence Number3440539
Product Code HQL
UDI-Device Identifier05050474548695
UDI-Public(01)05050474548695(17)241014
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2024
Device Model NumberAAB00
Device Catalogue NumberAAB0000215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer02/16/2021
03/24/2021
10/19/2022
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/15/2021
04/14/2021
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL#/ LOT # UNKNOWN
Patient Age80 YR
Patient SexFemale